Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 82, NWS Jackson, MS

December 24, 2015Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 24, 2015, 1:27 PM CST for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 1:27 PM CST (19:27 UTC)
Expired
Dec 24, 2015, 4:30 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2217 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS54 KJAN 241927
FFWJAN
MSC035-073-091-242230-
/O.NEW.KJAN.FF.W.0082.151224T1927Z-151224T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
  LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 430 PM CST
    
* AT 125 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN OVER THE PAST TWO HOURS ACROSS PORTIONS OF THE
  WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HATTIESBURG...PETAL...COLUMBIA...KOKOMO...SANDY HOOK...WEST
  HATTIESBURG...HOLLY SPRINGS...PURVIS...SUMRALL...BUNKER HILL...
  SUNRISE...PICKWICK...GOSS...MACEDONIA...ROCK HILL...MORGANTOWN...
  RAWLS SPRINGS...BAXTERVILLE...PINEBUR AND MCLAURIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT TWO HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 8983 3107 8984 3108 8992 3113 8994
      3113 9001 3117 9001 3119 9003 3130 9004
      3139 8988 3139 8982 3144 8982 3143 8914
      3113 8914 3102 8925

$$

BYB
1 follow-up statement
166 
WGUS74 KJAN 242112
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CST THU DEC 24 2015

MSC035-073-091-242230-
/O.CON.KJAN.FF.W.0082.000000T0000Z-151224T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-MARION MS-
312 PM CST THU DEC 24 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR
FORREST...LAMAR AND MARION COUNTIES...

AT 308 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA MOVING NORTHEAST AT 40 MPH. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY WITH THE HEAVY RAINS EXTENDING FROM SOUTHWEST OF
COLUMBIA TO HATTIESBURG.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...COLUMBIA...KOKOMO...SANDY HOOK...WEST
HATTIESBURG...HOLLY SPRINGS...PURVIS...SUMRALL...BUNKER HILL...
SUNRISE...PICKWICK...GOSS...MACEDONIA...ROCK HILL...MORGANTOWN...
RAWLS SPRINGS...BAXTERVILLE...PINEBUR AND MCLAURIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3100 8983 3107 8984 3108 8992 3113 8994
      3113 9001 3117 9001 3119 9003 3130 9004
      3139 8988 3139 8982 3144 8982 3143 8914
      3113 8914 3102 8925

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 10:45 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Dec 24, 10:45 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CST THU DEC 24 2015

.UPDATE...DEEP CONVECTION IS CURRENTLY TRAINING FROM NEAR LAKE
PONCHATRAIN EAST/NORTHEAST THROUGH FAR SOUTHERN MS AND INTO SOUTHERN
AL. THIS ACTION IS ENTIRELY SOUTH OF OUR REGION AT PRESENT...BUT IS
SHOWING A TENDENCY TO GRADUALLY LIFT. THE ACTUAL SURFACE BOUNDARY IS
ROUGHLY PARALLEL TO THIS CONVECTIVE AXIS...BUT WELL TO THE
NORTH...AND AT THIS POINT ONLY ROUGHLY SKIRTING OUR FAR NORTHWEST
ARKLAMISS DELTA. FOG HAS BEEN AN ISSUE THIS MORNING ACROSS MAINLY
WESTERN ZONES AND IS ONLY GRADUALLY LIFTING (ALTHOUGH VISIBILITIES
ARE HIGH ENOUGH HAVE ALLOWED THE DENSE FOG ADVISORY TO EXPIRE AT 10
AM). EXPECT COMPLETE VISIBILITY IMPROVEMENT IN THE AFTERNOON.

THE WEATHER SITUATION OVER THE NEXT 36 HOURS WILL BE TRICKY OWING TO
THE ANOMALOUSLY WARM AND MOIST AIRMASS INTERACTING WITH THE BOUNDARY
STALLED IN THE VICINITY OF THE REGION. CURRENT THINKING IS THAT
TONIGHT AS LOW LEVEL FLOW BACKS ENHANCED MOISTURE CONVERGENCE WILL
SET UP NEAR SAID SURFACE BOUNDARY AND FOCUS SHOWER AND THUNDERSTORM
DEVELOPMENT ACROSS NORTHERN (ESPECIALLY NORTHWESTERN) ZONES. THERE IS
SUFFICIENT SHEAR AND INSTABILITY TO WORRY ABOUT SOME SEVERE WEATHER
WITH DAMAGING WIND GUSTS AND HAIL BEING THE PRIMARY
CONCERN...ALTHOUGH A TORNADO CANNOT BE COMPLETELY RULED OUT. THAT
ACTIVITY STARTING TONIGHT WILL LINGER IN NORTHERN ZONES WELL INTO
TOMORROW BUT THERE IS SOME QUESTION ABOUT WHETHER OR NOT CONVECTION
MIGHT NOT GET FOCUSED ENTIRELY NORTHWEST OF OUR REGION DURING THIS
TIME FRAME.

OTHERWISE...FOR TODAY...WE ARE SOMEWHAT CONCERNED A FOCUSED HEAVY
RAIN THREAT MIGHT TEMPORARILY DEVELOP NEAR THE HBG AREA INTO THE
AFTERNOON BEFORE THIS CONVECTIVE TRAINING LINE BREAKS UP. AFTER THAT
POINT EXPECT LATE THIS AFTERNOON INTO THIS EVENING FOR ISOLATED TO
SCATTERED STORMS OF PERHAPS SOME POTENCY TO BREAK OUT ACROSS THE
HEART OF THE REGION BEFORE QUICKLY SETTING UP NEAR THE STALLED
FRONT...AS MENTIONED EARLIER.

AS FAR AS THE HWO AND GRAPHICS GO...WE WILL DO UPDATES RIGHT NOW TO
FOCUS CONCERN TONIGHT INTO TOMORROW ON A LIMITED RISK OF SEVERE
STORMS AND HEAVY RAINFALL IN NORTHERN ZONES. HOWEVER...THE SITUATION
IS ONE THAT IS QUICKLY EVOLVING AND MIGHT THROW A SURPRISE...SO AT
LEAST SOME MINOR TWEAKS ARE EXPECTED THIS AFTERNOON. /BB/

&&

.AVIATION...CONDITIONS HAVE IMPROVED TO VFR ACROSS THE NORTH, BUT
REMAIN AT MVFR/IFR AT MOST OTHER SITES AS CIGS ARE SLOW TO RISE AND
LOW VISBYS PERSIST ACROSS W MS AND NE LA. VISBYS SHOULD IMPROVE
THROUGH LATE MORNING, BUT MVFR CIGS WILL LIKELY HANG ON IN CURRENTLY
AFFECTED AREAS THROUGH THE DAY. CIGS WILL THEN LIKELY DETERIORATE AT
ALL LOCATIONS TONIGHT INTO IFR/LIFR RANGE AS LOW STRATUS REDEVELOP.
THESE STRATUS MAY BE SLOW TO LIFT THROUGH THE MORNING ON CHRISTMAS
DAY. SCATTERED SHRA WILL BE POSSIBLE ACROSS SE MS TODAY, THEN THIS
EVENING INTO TONIGHT SCATTERED TSRA WILL BE POSSIBLE ACROSS ALL OF
THE AREA AND PARTICULARLY NORTH OF I-20 OVERNIGHT INTO EARLY
CHRISTMAS DAY. /DL/

&&

.PREV DISCUSSION... /ISSUED 454 AM CST THU DEC 24 2015/

SHORT TERM...

THIS MORNING THROUGH SATURDAY MORNING...

UPPER S/WV AND SFC LOW THAT BROUGHT SEVERE WEATHER JUST N OF
THE REGION...MAINLY IN AREAS IN N MS WHERE BEST HEIGHT FALLS AND
LOW LEVEL CONVERGENCE FORMED...HAS NOW LIFTED QUICKLY INTO THE
GREAT LAKES. THE REGION IS STILL UNDER MODERATE LOW/MID LEVEL SHEAR
AND SOME AREAS ARE STILL GETTING GOOD RAINFALL ALONG A
MOISTURE CONVERGENT BAND OVER E/SE MS. WOULD NOT RULE OUT A
POSSIBILITY SOME STORM COULD BECOME STRONG IN THIS AREA THIS MORNING
BUT EXPECT MOST TO STAY TAME OVERALL. MAIN CONCERN THIS MORNING WAS
DENSE FOG MOVING INTO NE LA AND WRN MS. THE LIGHT FLOW AHEAD OF THE
STALLED FRONTAL BOUNDARY IS AIDING IN SOME DECOUPLING AND ENOUGH
RADIATIONAL COOLING FOR DENSE FOG TO DEVELOP. THIS HAS ALSO ADVECTED
INTO THE AREA FROM THE SW. EXPECT THIS TO BE AN ISSUE MAINLY ALONG
AND WEST OF THE MS RIVER THROUGH 10AM. UPDATED THE HWO/GRAPHICS AND
DENSE FOG ADVISORY IS IN EFFECT FOR THESE AREAS THROUGH 10AM.

ANOTHER FEW ANOMALOUSLY WARM...RAINY AND STORMY DAYS ARE AHEAD AS
WE MOVE INTO CHRISTMAS EVE AND CHRISTMAS DAY. ENSEMBLE SITUATIONAL
AWARENESS TABLE IS INDICATING ANOMALOUSLY WARM 850 TEMPS PER THE
NAEFS/GEFS AS WE GO INTO THURSDAY AND FRIDAY. DUE TO THIS...TEMPS
FROM SOME WARMER GUIDANCE WAS USED AS WE HAVE BEEN NEAR RECORD WARMTH
OVER THE PAST FEW DAYS AND THE AIRMASS LOOKS TO REMAIN THE SAME
THROUGH THE SHORT TERM PERIOD.

OVERALL A STORMY AND WET PATTERN LOOKS TO REMAIN AS THE
BOUNDARY REMAINS IN THE REGION AND UPPER LEVEL ASCENT WILL STAY OVER
THE AREA. THERE COULD BE SOME POTENTIAL FOR SOME FOG UP IN THE
DELTA AGAIN TOMORROW MORNING BUT THERE WILL BE INCREASING RAINFALL
CHANCES FRIDAY MORNING. OVERALL THE UPPER LEVEL PATTERN WILL REMAIN
SIMILAR TODAY THROUGH THE SHORT TERM PERIOD WITH A VERY STRONG 597DM
UPPER LEVEL HIGH BUILDING TO THE W OVER THE WESTERN ATLANTIC
AND INCREASING HEIGHTS OVER OUR REGION THE NEXT FEW DAYS. THIS WILL
HELP TO SLOWLY MOVE THE STALLED FRONTAL BOUNDARY BACK TO THE NW AND
MOVE RAIN/STORM CHANCES TO THE NW GRADUALLY TODAY THROUGH
SATURDAY MORNING. SOME STORMS ARE POSSIBLE AS THERE WILL REMAIN
SUFFICIENT FLOW AND INSTABILITY. WOULD NOT RULE OUT SOME STRONGER
STORMS NEXT DAY OR SO AS 0-3KM FLOW WILL REMAIN AROUND 20-30KTS OR
SO WITH EFFICIENT INSTABILITY. BUT JUST LIKE THE CASE OF THE WEATHER
YESTERDAY...INCREASING HEIGHTS DOES NOT LOOK AS FAVORABLE AND WILL
KEEP THIS OUT OF THE HWO FOR NOW. MAIN STORY LOOKS TO BE RAINFALL
AS THE CIPS AND ENSEMBLE SITUATIONAL AWARENESS TABLE ARE INDICATING
ANOMALOUSLY HIGH...NEAR 99TH PERCENTILE...OF PWATS MOVING THROUGH
THE AREA. THIS WILL OCCUR AS MOISTURE TRANSPORT AND ISENTROPIC ASCENT
OCCURS AHEAD OF THE LONGWAVE TROUGH SITUATED OVER THE WRN CONUS AND
GRADUAL SFC LOW CYCLOGENESIS TAKES PLACE OVER THE ERN ROCKIES/CENTRAL
PLAINS INTO THE WEEKEND. SOME HEAVY RAINFALL IS EXPECTED...ESPECIALLY
AS THE BOUNDARY DRIFTS NW INTO THE WEEKEND INTO THE OZARKS. DID NOT
MENTION IN THE HWO FOR NOW BUT WILL HAVE TO BE MONITORED FOR LATER
UPDATES. /DC/

LONG TERM...

SATURDAY THROUGH WEDNESDAY...

THE LONG TERM WILL START OUT WITH RECORD WARM TEMPERATURES BUT A
LARGE LOW PRESSURE SYSTEM MONDAY WILL KNOCK TEMPERATURES BACK DOWN TO
SEASONAL NORMALS BY WEDNESDAY.

ANOTHER RECORD WARM START IS EXPECTED SATURDAY MORNING AS MOST SITES
WILL LIKELY SET NEW RECORD WARM MORNING LOWS. A WARM AND MOIST AIR
MASS WILL REMAIN IN PLACE SATURDAY WITH PWATS AOA AN INCH AND A HALF
AND SURFACE DEW POINTS IN THE MID TO UPPER 60S. AFTERNOON HIGHS WILL
BE NEAR RECORD AT MOST SITES AS WELL TOPPING OUT IN THE UPPER 70S TO
NEAR 80 DEGREES. NORMAL HIGHS RUN FROM THE LOWER 50S NORTH TO THE
LOWER 60S SOUTH. A DEEPENING UPPER LEVEL TROUGH WILL CLOSE OFF OVER
THE DESERT SOUTHWEST BY NOON SATURDAY AND SWING EAST TO THE TEXAS
BIG BEND REGION BY NOON SUNDAY. INDUCED MID LEVEL RIDGING AHEAD OF
THIS CLOSED LOW AND SURFACE RIDGING FROM THE EAST WL WORK TO LIMIT
CONVECTION OVER OUR CWA SATURDAY INTO SUNDAY BUT DAYTIME HEATING
WILL LEAD TO SCATTERED STORMS SATURDAY AFTERNOON. RAIN CHANCES WILL
INCREASE FROM THE WEST SUNDAY AS THE CLOSED LOW MOVES EAST OVER THE
SOUTHERN PLAINS. THE GFS AND CANADIAN HAVE COME IN CLOSER TO A
SLOWER AND FARTHER SOUTH TRACK OF THE CLOSED LOW DEPICTED BY THE
ECMWF THROUGH MONDAY MORNING. THE CLOSED LOW AND ITS ASSOCIATED
SURFACE LOW WILL LIFT NORTHEAST MONDAY FROM CENTRAL TEXAS SENDING A
STRONG COLD FRONT ACROSS OUR CWA. THERE REMAIN FAVORABLE
ENVIRONMENTAL INGREDIENTS SUGGESTING SEVERE STORMS WILL BE POSSIBLE
OVER OUR CWA FROM LATE SUNDAY INTO MONDAY INCLUDING THE DEVELOPMENT
OF A SQUALL LINE. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK
OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL BE BACK IN THE 40S
WITH HIGHS TUESDAY MOSTLY IN THE 50S. AS THIS CLOSED LOW SYSTEM
TRACKS FARTHER NORTHEAST OF OUR CWA TUESDAY OUR WINDS ALOFT WILL
BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING OVER THE
DESERT SOUTHWEST. THERE ARE SIGNIFICANT DIFFERENCES WITH THE TRACK
AND EVOLUTION OF THIS LOW BUT SOME FORM OF AN UPPER LEVEL TROUGH
LOOKS TO SWING OVER OUR CWA WEDNESDAY AND BRING AT LEAST LOW CHANCES
FOR RAIN GOING INTO THURSDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  70  78  68 /  25  48  38  34
MERIDIAN      78  68  77  67 /  49  51  33  23
VICKSBURG     78  68  78  68 /  18  54  45  41
HATTIESBURG   78  68  80  68 /  62  49  28  21
NATCHEZ       80  71  79  69 /  22  51  36  32
GREENVILLE    74  64  74  68 /   5  63  68  59
GREENWOOD     77  69  76  69 /   8  60  70  59

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/DC/22
Hazardous weather outlook, Dec 24, 10:54 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1054 AM CST THU DEC 24 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>042-251700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
1054 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...LATE TONIGHT

FLOODING
THREAT...LIMITED
TIMING...LATE TONIGHT

SCATTERED THUNDERSTORMS, SOME OF WHICH COULD BECOME SEVERE, WILL
DEVELOP ACROSS THE AREA TONIGHT. THE MAIN THREATS WITH ANY SEVERE
STORM WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS.
A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD
RESULT IN LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR SCATTERED SEVERE STORMS AND LOCALIZED FLOODING WILL
CONTINUE INTO THE DAYTIME HOURS ON CHRISTMAS DAY. AGAIN THE PRIMARY
THREATS WITH ANY SEVERE STORM WILL BE HAIL TO THE SIZE OF QUARTERS
AND DAMAGING WIND GUSTS, BUT A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH FRIDAY.

LAZ015-016-023>026-MSZ043>066-072>074-251700-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1054 AM CST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 24, 12:07 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CST THU DEC 24 2015

MSZ073-074-241830-
LAMAR MS-FORREST MS-
1207 PM CST THU DEC 24 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FORREST AND SOUTHERN
LAMAR COUNTIES THROUGH 1230 PM CST...

AT 1206 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LUMBERTON...OR 12 MILES NORTHEAST OF POPLARVILLE...MOVING
NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...PURVIS...LUMBERTON...ROCK HILL...BROOKLYN...BAXTERVILLE
AND MCLAURIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3100 8934 3101 8935 3101 8942 3098 8943
      3098 8947 3100 8948 3100 8950 3101 8950
      3101 8955 3100 8955 3100 8963 3101 8965
      3132 8940 3116 8914 3106 8915 3095 8934
TIME...MOT...LOC 1806Z 226DEG 35KT 3101 8945

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:43 PM CSTSpecial Weather StatementJANNeshoba47 min
Dec 23, 7:49 PM CSTSpecial Weather StatementJANSimpson41 min
Dec 23, 7:58 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Simpson28 min
Dec 23, 9:07 PM CSTSpecial Weather StatementJANLowndes23 min
Dec 23, 9:15 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee30 min
Dec 23, 9:39 PM CSTSpecial Weather StatementJANNoxubee36 min
Dec 24, 3:31 AM CSTDense Fog AdvisoryJANIssaquena, Sharkey, Warren6 hr
Dec 24, 12:07 PM CSTSpecial Weather StatementJANForrest23 min
Dec 24, 3:26 PM CSTSpecial Weather StatementJANCopiah34 min
Dec 24, 3:39 PM CSTSpecial Weather StatementJANMarion36 min
Dec 24, 3:48 PM CSTSpecial Weather StatementJANCovington27 min
Dec 24, 3:57 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Dec 24, 4:16 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Dec 24, 4:28 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo40 min
Dec 24, 4:39 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Newton, Smith25 min
Dec 24, 4:45 PM CSTSpecial Weather StatementJANJones30 min
Dec 24, 5:00 PM CSTSpecial Weather StatementJANCovington30 min
Dec 24, 5:14 PM CSTSpecial Weather StatementJANLincoln31 min
Dec 24, 5:20 PM CSTSpecial Weather StatementJANMadison25 min
Dec 24, 5:22 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Dec 24, 5:24 PM CSTSpecial Weather StatementJANLawrence36 min
Dec 24, 5:28 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln29 min
Dec 24, 5:42 PM CSTSpecial Weather StatementJANJones33 min
Dec 24, 5:47 PM CSTSpecial Weather StatementJANScott28 min
Dec 24, 5:51 PM CSTSevere Thunderstorm WarningJANJasper, Jones39 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.